Button to scroll to the top of the page.
Stuvard, Salvatore

Salvatore Stuvard

Instructor
Department of Mathematics

R. H. Bing Fellowship in Mathematics No. 1


stuvard@math.utexas.edu

Phone: 512-471-1141

Office Location
RLM 10.132

Postal Address
2515 SPEEDWAY
AUSTIN, TX 78712
  • Born in Pompei (NA), Italy;
  • Italian citizen;
  • Speaks English (fluent), Italian (mothertongue), German (intermediate).

 

 Academic Positions

2018 - present: Bing Instructor of Mathematics @ The University of Texas at Austin

2017 - 2018: Postdoctoral Researcher @ The University of Texas at Austin

 

Education

2013 - 2017: Ph.D. in Mathematics, University of Zurich, Switzerland

2010 - 2013: M.Sc. in Mathematics, University of Naples, Italy

2007 - 2010: B.Sc. in Mathematics, University of Naples, Italy 

 

 

Broadly speaking, I am interested in the analysis of the regularity properties and the structure of the singularities of solutions of variational problems with an underlying geometric or physical relevance, following an approach which tries to combine state-of-the-art techniques in Calculus of Variations, PDE and Geometric Measure Theory. Topics that fascinate me, and on which I have worked (or am working) include:

  • minimal surfaces;
  • harmonic maps;
  • branched optimal transport;
  • geometric flows.

 

All my research is available for consultation and download on the arXiv and CVGMT portals

 

Publications and Preprints

  1. Plateau's problem as a singular limit of capillarity problems, with D. King and F. Maggi; preprint
  2. A multi-material transport problem with arbitrary marginals, with A. Marchese, A. Massaccesi, and R. Tione; submitted
  3. Soap films with gravity and almost-minimal surfaces, with F. Maggi and A. Scardicchio; Discrete Cont. Dyn. Syst. (2019)
  4. Rectifiability of the singular set of multiple-valued energy minimizing harmonic maps, with J. Hirsch and D. Valtorta; Trans. Amer. Math. Soc. 371 (2019), no. 6, 4303-4352
  5. On the lower semicontinuous envelope of functionals defined on polyhedral chains, with M. Colombo, A. De Rosa, and A. Marchese; Nonlinear Anal. 163(2017), 201–215
  6. Multiple valued sections of vector bundles: the reparametrization theorem for Q-valued functions revisited; submitted
  7. Multiple valued Jacobi fieldsCalc. Var. Partial Differential Equations 58 (2019), no. 3, Art. 92, 83 pp 
  8. On the structure of flat chains modulo p, with A. Marchese; Adv. Calc. Var. 11 (2018), no. 3, 309–323

Fall 2019: M393C - Geometric Harmonic Maps - Unique number 53300

                 UT Austin Canvas

 

Previous Teaching Experience:

Spring 2019: Instructor for M346 - Applied Linear Algebra, The University of Texas at Austin

Fall 2018: Instructor for M361 - Theory of Functions of a Complex Variable, The University of Texas at Austin

Spring 2017: T.A. for Analysis II, University of Zurich

Fall 2016: T.A. for Mathematical Statistics, University of Zurich

Spring 2016: T.A. for Introduction to Probability, University of Zurich

Fall 2015: T.A. for Mathematics for Chemistry I, University of Zurich

Spring 2015: T.A. for Introduction to Probability, University of Zurich

Fall 2014: T.A. for ODEs and Dynamical Systems, University of Zurich

Spring 2014: T.A. for Analysis II, University of Zurich

Fall 2013: T.A. for Geometry and Topology I, University of Zurich